Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 3, 2002, 6:13 AM CDT for Erath County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 6:13 AM CDT (11:13 UTC)
- Expired
- May 3, 2002, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Erath County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 031113
FFWFTW
TXC143-031415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT FRI MAY 3 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ERATH COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 AM CDT.
* AT 612 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING IN A TRAIN ECHO PATTERN
ACROSS THE CENTRAL PART OF THE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3225 9854 3202 9838 3216 9793 3250 9809
3235 9841What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:56 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 3, 1:56 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 156 AM CDT FRI MAY 3 2002 THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE WESTERN PART OF CWA. WILL GO CHANCE OF THUNDERSTORMS AREAWIDE TODAY THROUGH SATURDAY...WITH A SLIGHT RISK OF SEVERE TODAY. FOR TEMPERATURES WILL STAY CLOSE TO GUIDANCE. WINDS WILL BE LIGHT NORTHEAST TODAY AND TONIGHT...BECOMING SOUTHEAST BY SATURDAY WITH WARMER TEMPERATURES. FCSTID = 59 DFW 76 64 86 66 / 40 40 40 40 ACT 81 66 87 68 / 40 40 40 40 .FWD...NONE.
In the hours before
Special weather statement, May 3, 12:20 AM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 AM CDT FRI MAY 3 2002 A STATIONARY FRONT NEAR A HUNTSVILLE TO SAN ANTONIO LINE EARLY THIS AFTERNOON WILL BEGIN TO LIFT SLOWLY NORTHWARD TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTH OF THE FRONT LATE TONIGHT. AT THIS TIME THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS LOW. HOWEVER...ANY STORMS TO DO FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE ON SATURDAY AS THE WARM FRONT MOVES INTO THE CENTRAL SECTIONS OF NORTH TEXAS. INCREASING LOW LEVEL MOISTURE...CONVERGENCE ALONG THE FRONT...AND ADEQUATE MID LEVEL WINDS WILL SUPPORT THUNDERSTORM FORMATION... ESPECIALLY SATURDAY AFTERNOON AND SATURDAY NIGHT. LARGE HAIL...DOWNBURST WINDS...AND VERY HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREATS. RESIDENTS ACROSS NORTH TEXAS ARE URGED TO PAY CLOSE ATTENTION TO THE WEATHER THIS WEEKEND...ESPECIALLY IF OUTDOOR ACTIVITIES ARE PLANNED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO AND TELEVISION FOR THE LATEST INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
Special weather statement, May 3, 2:43 AM CDT, 3 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:23 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 52 min |
| May 3, 4:55 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 3, 5:17 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 43 min |
| May 3, 6:32 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| May 3, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 37 min |
| May 3, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
| May 3, 7:30 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.